Sorry, Becky. I haven't taken gabapentin and have no personal experience with any of the nerve medicines (fotunately I don't have that pain).
I hope someone else here will be able to fill in some blanks.
Thank you for the reply & the info. They offered gabapentin, but I was afraid it would make me just as drowzy- out of it as the Lyrica. Have you taken the med or know if it is as bad as the Lyrica? I really feel like I have been drinking when I take Lyrica & I am afraid to drive my kids around. However the pain is so bad now I am having a hard time doing anything. I take the Lyrica before bed & it does allow me to get some off/on sleep.
You're right, you are not insane and I'm so sorry you are feeling the doctors are doubting this. Some pains can't be tested for, and neuropathic pain is one of those tough ones to prove.
It sounds like your doctors have done all the right tests so far, but there must be something missing in the big picture.
here's a reference to abdominal pain I found in MS literature:
"Patient AP is a 38-year-old woman, who has complained
of recurrent abdominal pain in the right flank
for the last 10 years; in the last 2 years the pain has
increased (rated 8 out of 10) and has become continuous.
The pain is felt as deep, originating from a visceral
structure. The patient denies any abnormal cutaneous
sensation. She had exploratory endoscopic
laparoscopy without abnormal findings. The urological
examination was within normal limits. On sensory
examination she had no right middle abdominal reflex.
She had almost complete sensory loss for pin and cold
on the right, hypochondria, with progressive recovery
of sensation cranially toward T4 and caudally towards
the knee. The remaining neurological examination and
specifically vibration sense and knee and ankle reflexes
were normal. The Lasègue manoeuvre was normal.
The pain was treated with a fair outcome (VAS from 8
to 4) with gabapentin 400 tid."
8 out of 10 is a lot of pain. Have they tried any other neuropathic pain med for you like the gabapentin mentioned in this studY?
I'm so sorry you are in such agony -don't give up looking for an answer to help.
be better, Lulu